Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

August 13, 2012Monroe County, Florida

NWS Miami, FL issued this special weather statement at Aug 13, 2012, 4:49 PM EDT for Monroe County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2012, 4:49 PM EDT (20:49 UTC)
Expired
Aug 13, 2012, 5:30 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2313 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS82 KMFL 132049
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON AUG 13 2012

FLZ069-070-132130-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
449 PM EDT MON AUG 13 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...

* UNTIL 530 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHEAST OF BIG CYPRESS NATIONAL PRESERVE TO 5 MILES WEST OF
  MONROE STATION. THESE STORMS WERE NEARLY STATIONARY.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2597 8088 2582 8103 2584 8132 2600 8116
TIME...MOT...LOC 2049Z 251DEG 1KT 2596 8097 2587 8118

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:54 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 13, 1:54 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT MON AUG 13 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN UPPER RIDGE WILL
CONTINUE OVER THE REGION TONIGHT AND TUESDAY AND THIS WILL TEND TO
LIMIT PRECIP ACROSS THE AREA WITH AFTERNOON ACTIVITY MAINLY OVER
INLAND AREAS AND THE VICINITY OF LAKE OKEECHOBEE. A SURFACE RIDGE
EXTENDING FROM THE WESTERN ATLANTIC THROUGH EXTREME SOUTHERN
PORTIONS OF THE PENINSULA AT THE MOMENT WILL DRIFT NORTH THROUGH
THE PERIOD AND BE ACROSS THE LAKE OKEECHOBEE REGION BY TUE NIGHT
AND WEDNESDAY. THIS WILL ALLOW MOISTURE ASSOCIATED WITH A TROPICAL WAVE,
CURRENTLY ACROSS HISPANIOLA, TO SPREAD NORTH ACROSS THE LOCAL
AREA. DECIDED TO INCREASE POPS SLIGHTLY ON WEDNESDAY TO ACCOUNT
FOR THIS.

AFTERNOON TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL VALUES
ALONG COASTAL AREAS (I.E. NEAR 90) DURING THIS PERIOD, HOWEVER
THEY COULD RISE TO THE MID 90S ACROSS PORTIONS OF THE INTERIOR.
THIS, COMBINED WITH HIGH HUMIDITY, COULD YIELD HEATING DEGREES
READINGS AT OR ABOVE 105 BOTH TUESDAY AND WEDNESDAY.

.LONG TERM...THURSDAY THROUGH MONDAY...THE ATLANTIC RIDGE SHOULD
REMAIN ACROSS LAKE OKEECHOBEE REGION WITH A MORE OR LESS WELL
ESTABLISHED LOW LEVEL EASTERLY FLOW ACROSS SOUTH FLORIDA. THIS WILL
CONTINUE TO YIELD SCATTERED AFTERNOON SHWR/TSTM ACTIVITY MAINLY
ACROSS INTERIOR AREAS WITH ISOLATED TO LOW SCT NIGHTTIME/EARLY
MORNING ACTIVITY ALONG COASTAL AREAS AND ADJACENT WATERS.

&&

.MARINE...EXPECT MOSTLY PLEASANT BOATING CONDITIONS WITH A LIGHT
TO GENTLE WIND FLOW AND SEAS AOB 3 FEET. SFC WINDS MAY INCREASE
SLIGHTLY WED AND WED NIGHT AS THE TROPICAL WAVE PASS WELL TO THE
SOUTH AND THE PRESSURE GRADIENT TIGHTENS SLIGHTLY.

&&

.FIRE WEATHER...NO PROBLEMS ARE EXPECTED. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO REMAIN WELL ABOVE 35 PERCENT FOR THE ENTIRE
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  78  90 / 20 20 20 30
FORT LAUDERDALE  79  90  79  90 / 20 20 20 40
MIAMI            78  90  78  91 / 20 20 20 40
NAPLES           77  91  76  91 / 20 20 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...71/JE
Hazardous weather outlook, Aug 13, 3:53 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EDT MON AUG 13 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
132300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
353 AM EDT MON AUG 13 2012

...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF LIGHT TO MODERATE EASTERLY WINDS
AND LOW TIDE LATE THIS MORNING WILL CREATE A SLIGHT RISK OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE
NORTHERN HALF OF THE SOUTH FLORIDA PENINSULA WITH ISOLATED
THUNDERSTORMS POSSIBLE ELSEWHERE. THE MAIN IMPACTS WILL BE
FREQUENT LIGHTNING, LOCALLY HEAVY DOWNPOURS, AND GUSTY WINDS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH.

TEMPERATURES: HEAT INDEX VALUES RANGING FROM 100 TO 106 DEGREES
ARE POSSIBLE ACROSS THE PENINSULA TODAY, MAINLY IN THE INTERIOR
PORTIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CAN BE EXPECTED EACH DAY. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY
WINDS.

HEAT INDEX VALUES RANGING FROM 100 TO NEAR 106 DEGREES WILL OCCUR
THROUGH MID-WEEK MAINLY IN THE INTERIOR PORTIONS OF THE PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 13, 3:17 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT MON AUG 13 2012

FLZ075-131945-
MAINLAND MONROE FL
317 PM EDT MON AUG 13 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MAINLAND
MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...

* UNTIL 345 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WILDERNESS WATERWAY SOUTH. THIS STORM WAS
  NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  WILDERNESS WATERWAY SOUTH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2536 8107 2538 8103 2541 8101 2542 8104
      2542 8113 2549 8120 2558 8111 2563 8104
      2546 8088 2533 8104
TIME...MOT...LOC 1916Z 216DEG 1KT 2546 8104

BAXTER
Special weather statement, Aug 13, 4:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
419 PM EDT MON AUG 13 2012

FLZ067-132045-
INLAND PALM BEACH COUNTY FL
419 PM EDT MON AUG 13 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 445 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 12 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE
  REFUGE. THIS STORM WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2661 8050 2660 8031 2646 8033 2646 8052
TIME...MOT...LOC 2019Z 201DEG 2KT 2652 8043

BAXTER
Special weather statement, Aug 13, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON AUG 13 2012

FLZ069-070-132130-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
449 PM EDT MON AUG 13 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...

* UNTIL 530 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHEAST OF BIG CYPRESS NATIONAL PRESERVE TO 5 MILES WEST OF
  MONROE STATION. THESE STORMS WERE NEARLY STATIONARY.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2597 8088 2582 8103 2584 8132 2600 8116
TIME...MOT...LOC 2049Z 251DEG 1KT 2596 8097 2587 8118

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:17 PM EDTSpecial Weather StatementMFLMonroe28 min
Aug 13, 4:19 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Aug 13, 5:22 PM EDTSpecial Weather StatementMFLBroward23 min
Aug 13, 5:37 PM EDTSpecial Weather StatementMFLMartin23 min
Aug 13, 5:43 PM EDTSpecial Weather StatementMFLBroward47 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.